Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 15, NWS Riverton, WY

June 27, 2000Fremont County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 27, 2000, 3:32 PM MDT for Fremont County, Wyoming. It was in force for 58 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 27, 2000, 3:32 PM MDT (21:32 UTC)
Expired
Jun 27, 2000, 4:30 PM MDT
In force
58 min
Issued by
NWS Riverton, WY
Area
Whole counties

County Fremont County, WY

The radar

The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 3:38 PM MDTThunderstorm Wind 51 MRiverton Arpt, WY
Jun 27, 3:50 PM MDTHail 0.75Riverton, WY
Jun 27, 3:58 PM MDTHail 0.75Riverton, WY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2000-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2000-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1144 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:30 PM MDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 27, 1:30 PM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
130 PM MDT TUE JUN 27 2000

LATEST WATR VPR SATL IMAGERY SHWS S/WV TROF FM RUFFLY NCNTRL MT
TO ERN ID...AND ETA/AVN HAVE A GOOD HNDL ON IT. BOTH MDLS HAVE
BEEN CONSISTENT WITH MOVMNT/INTSTY OF TROF AND VORT MAX SINCE 12Z
RUNS YDA. CNVCTN FIRING AGAIN THIS AFTN AHD OF TROF OVR NWRN WY...
IN AREA OF BEST LIFT AND INSTBY. CNVCTN ALSO OCCRG OVR XTRM SRN
WY. XPCT CNVCTN TO INCR OVR WRN WY AS AFTN PROGRESSES...AND SPREAD E
INTO CNTRL WY BY LATE AFTN. AMS CONDUCIVE TO ISOLD STG TSTMS CNTRL
WY WITH SFC DEW PTS IN THE MID 40S TO LWR 50S AND GOOD SHEAR.
WITH SFC DEW PTS IN THE 30S IN THE RKS AREA...TSTMS MAY PRODUCE
ISOLD DOWNBURSTS. CNVCTN WILL DIE OFF RPDLY IN THE W THIS EVE WITH
DRIER/MOR STBL AMS MOVG IN. WILL KEEP CNVCTN GOING CNTRL PTNS THRU
MIDNGT. WED LOOKS MUCH QUIETER...WITH H5 RDG APRCHG WY FM W AND
AMS DRYING/STBLZG. ENUF MSTR/INSTBY RMN CNTRL/ERN ZNS FOR MNTN OF
ISOLD AFTN TSTMS. TEMPS WILL REBOUND WED WITH LESS CLDS/SHWRS. H5 RDG
AXIS MOVS CLSR TO WY THU WITH DRIER NW FLOW ALF AND CONTD WRMG.

.RIW...NONE
DN

In the hours before

Special weather statement, Jun 27, 11:32 AM MDT, 4 hours before
WYZ001-006-007-271920-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1132 AM MDT TUE JUN 27 2000

....THUNDERSTORMS DEVELOPING OVER YELLOWSTONE NATIONAL PARK...

AT 1125 AM...DOPPLER WEATHER RADAR INDICATED AN AREA OF THUNDERSTORMS
FORMING OVER SOUTHERN YELLOWSTONE NATIONAL PARK. THESE STORMS WERE
MOVING TO THE EAST AT 20 MPH. ADDITIONAL SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO CONTINUE OVER NORTHWESTERN WYOMING THROUGH THIS
EVENING.

SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY
LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN.

WCJIN-WYNW

ESTELL
Special weather statement, Jun 27, 1:05 PM MDT, 2 hours 27 minutes before
WYZ002>004-010-272100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
105 PM MDT TUE JUN 27 2000

....THUNDERSTORMS APPROACHING DUBOIS AND CODY AREAS...

AT 100 PM...DOPPLER WEATHER RADAR INDICATED AN AREA OF THUNDERSTORMS
IN NORTHWEST WYOMING IN PARK COUNTY AND EXTREME NORHTWEST FREMONT
COUNTY.  THESE STORMS WERE MOVING TO THE EAST AT 15 MPH AND SHOULD
AFFECT THE CODY AND DUBOIS AREAS BETWEEN 130 AND 230 PM.  ADDITIONAL
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER NORTHWESTERN
WYOMING THROUGH THIS EVENING.

SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY
LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN.

WCJIN-WYNW

FREY
Special weather statement, Jun 27, 1:56 PM MDT, 1 hour 36 minutes before
WYZ005-008-009-011>014-019-020-022>026-272135-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
156 PM MDT TUE JUN 27 2000

...THUNDERSTORMS MOVING SOUTHEAST ACROSS CENTRAL WYOMING...

AT 148 PM MDT WEATHER RADAR INDICATED AN ELONGATED BAND OF
THUNDERSTORMS EXTENDING NORTH TO SOUTH FROM THE VICINITY OF CODY...
SOUTH ACROSS THE SOUTHERN ABSOROKA MOUNTAINS...DUBOIS...OVER THE UPPER
WIND RIVER MOUNTAINS AND DOWN INTO THE UPPER GREEN RIVER BASIN WITH
THE MOST NUMEROUS STORMS LOCATED IN THE NORTHERN PORTION OF THIS BAND
OVER NORTHWEST WYOMING.

THE STRONGEST OF THESE STORMS WAS LOCATED OVER THE OWL CREEK MOUNTAINS
BETWEEN GRASS CREEK AND HAMILTON DOME. THIS PARTICULAR STORM WILL BE
MOVING INTO NORTHERN FREMONT COUNTY BY 230 PM.

STORMS ARE CONTINUING TO BUILD ON THE SOUTHERN EXTENSION OF THIS BAND.
THIS RATHER CONTINIOUS BAND OF STORMS WILL CONTINUE TO MOVE SOUTHEAST
AT 15 MPH AND SHOULD AFFECT MOST OF THE WIND RIVER AND BIG HORN
BASINS BY 4 PM WHICH WOULD INCLUDE THE CITIES OF LANDER... RIVERTON...
SHOSHONI...WORLAND AND THERMOPLOLIS.

STRONG WIND GUSTS OF UP TO 40 MPH CAN BE EXPECTED WITH SOME OF THESE
STORMS ALONG WITH DANGEROUS LIGHTNING...HEAVY DOWNPOURS OF RAIN AND
SMALL HAIL.

WHEN THUNDERSTORMS ARE OCCURRING... PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR
ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS
PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.

WCJIN-WYNW-WYSW

LIPSON

Nearby

Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.